Patient Comments: Raynaud's Phenomenon - Treatments

What was your treatment for Raynaud's phenomenon?

Comment from: Jamestown, NY, 65-74 Female (Patient) Published: April 14

I have had Raynaud's phenomenon for more than 25 years and know the pain, especially since I live in a cold Snow Belt area. I have tried medications (nifedipine and others), but don"t like the side effects of headaches, and some just don"t work. I have tried some supplements, but they have not helped either. However, what has helped this winter has been cinnamon. Believe it or not, this has helped so much that I have to tell others. I take 500 mg of a cinnamon tablet called Cinnulin PF once a day. It began to work within a few days. I"ve had no side effects from taking it. My hands are now usually pink and the Raynaud's pain is far less than before, and most of the time the pain is gone. I still have to be careful to protect my hands from the cold and sometimes use hand warmers in extreme cold temperatures. You have nothing to lose by trying the cinnamon and possibly a lot of relief to gain. I wish I had found this long ago!

Was this comment helpful?Yes
Comment from: Lisa, 45-54 Female (Patient) Published: March 04

I am 45 and have suffered with this in my hands for years. My body can be sweating hot but my hands are ice cold. Temperatures below 68 degrees will trigger it if I am not moving so sitting indoors in AC is a no no. I have to do my jobs outdoors and I have those little hand warmer packets stashed everywhere. I also have a low body temperature so I don"t know how that fits in. During the winter, I constantly have to go run my hands under warm water to get them back functional; gloves are no help at all. They will not warm up on their own, I always have to apply outside heat. My feet will also go cold but not to the same extreme as my hands and not as painful upon warming. Before going to bed, I have to jump in a tub of hot water to bring my entire body temperature up before getting under the blankets or my hands and feet will go cold. You are all right, normal people do not understand why we are so cold.

Was this comment helpful?Yes
Comment from: RON, 55-64 (Patient) Published: December 17

I found out this year I have Raynaud's and my feet and fingers turn white so I just carry hand warmers in my pockets all day. You can get them in most stores were sporting goods are sold. When fingers start to turn white I just get the warmers out of my pocket and hold them and I feel better in a minute or two. They also have toe warmers you put in your shoes they work good also. If it starts at home or work I just run warm water on my fingers and hands and this helps it go away fast.

Was this comment helpful?Yes
Comment from: paul, 45-54 Male (Patient) Published: December 06

I was diagnosed with secondary Raynaud's twenty years ago. I almost lost my fingers and toes, I was in hospital for six weeks. I was given iloprost and heparin which helped massively. When I was discharged I was given nifedipine tablets, they were great. I also bought battery heated gloves, they are amazing; I wear them every day and thermal socks too.

Was this comment helpful?Yes
Comment from: altoona, 55-64 Female (Patient) Published: October 15

My first experience with Raynaud's phenomenon was about 10 years ago. My fingers would turn white and get really cold. I read up on the symptoms and started seeing a chiropractor. I started taking vitamin B and saw him 3 times a week for a month and then stayed with weekly visit for next few years. I have not had any symptoms until recently and will be going back to my chiropractor and taking the niacin again. He helped me tremendously.

Was this comment helpful?Yes
Comment from: linda123, 35-44 Female (Patient) Published: April 01

I was diagnosed with Raynaud"s phenomenon last year and I don"t take the medications but I do wear hot packs on my feet and hands. I love to be outdoors and it is very difficult to have Raynaud"s when you love the outdoors and live in Ohio! We are considering moving to a warmer state.

Was this comment helpful?Yes
Comment from: Cec101, 35-44 Male (Patient) Published: March 18

It has been a very severe winter in Wisconsin and I have had to take my prescribed nifedipine for Raynaud's phenomenon 3-5 times a week instead of 2-3 a week other winters. I have now gotten severe pounding headaches along with a slight nausea on days I take my medications and have had to stop until I can see my doctor. On a weird note, on days I take the medications, when I go to sleep listening to headphones, the music sounds slower and I seem to hear it better.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Raynaud's Phenomenon - Describe Your Experience Question: Please describe your experience with Raynaud's phenomenon.
Raynaud's Phenomenon -Symptoms Question: What symptoms have you experienced with your Raynaud's phenomenon?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!